Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

August 6, 2012Charlton County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 6, 2012, 4:55 PM EDT for Charlton County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 4:55 PM EDT (20:55 UTC)
Expired
Aug 6, 2012, 5:45 PM EDT
In force
50 min
Issued by
NWS Jacksonville, FL

County Charlton County, GA

The radar

The Jacksonville radar (KJAX), 47 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2350 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WWUS82 KJAX 062055
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
455 PM EDT MON AUG 6 2012

FLZ024-GAZ164-165-062145-
CHARLTON-INLAND CAMDEN-NASSAU-
455 PM EDT MON AUG 6 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
CHARLTON...EXTREME WESTERN CAMDEN AND NORTHWESTERN NASSAU COUNTIES
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM EDT...

AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF HILLIARD...MOVING NORTH
AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
HILLIARD...FOLKSTON AND HOMELAND THROUGH 545 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3096 8217 3099 8190 3054 8187 3052 8208
TIME...MOT...LOC 2055Z 177DEG 19KT 3064 8198

$$

STRUBLE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:06 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 6, 2:06 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
206 PM EDT MON AUG 6 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WEST OF THE
I-75 CORRIDOR AS MOISTURE/LIFT CONTINUES TO WRAP AROUND A TROPICAL
WAVE TO THE WEST...WITH ACTIVITY ALONG THE I-95 CORRIDOR WITH
SEABREEZE INTERACTIONS WITH SMALL SCALE BOUNDARIES. THE CONVECTION
TO THE WEST WILL GRADUALLY PUSH TO THE EAST...WITH THE COASTAL
ACTIVITY PUSHING TO THE WEST WITH THE SEABREEZE. THE RESULT WILL
BE NUMEROUS SHOWERS/TSTMS ACROSS INLAND LOCATIONS BY LATE
AFTN...LINGERING INTO THE EARLY EVENING HOURS. A FEW OF THE STORMS
COULD BECOME STRONG...WITH GUSTY WINDS THE GREATEST CONCERN. IN
ADDITION...WITH RELATIVELY SLOW STORM MOTION AND A VERY RICH
ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE
HEAVIEST ACTIVITY. THE SHOWERS/STORMS WILL DECREASE LATER THIS
EVENING...WITH ONLY ISOLATED COASTAL SHOWERS OVERNIGHT. LOWER TO
MID 70S WILL PREVAIL FOR LOW TEMPERATURES TNGT.

FOR TUESDAY...A MID LEVEL TROUGH ACROSS THE MID SOUTH REGION WILL
DIG SLIGHTLY TO THE SOUTHEAST...WITH RIDGING BEGINNING TO NUDGE
WEST FROM THE ATLANTIC INTO THE FL PENINSULA. THE FLOW WILL TILT
MORE TO THE S/SW. THE RESULT WILL BE ANOTHER DAY OF ABOVE NORMAL
PRECIP COVERAGE...WITH THE GREATEST COVERAGE OF PRECIP ACROSS
INLAND LOCATIONS IN THE MID AFTN WHERE NUMEROUS POPS WILL BE
USED...WITH MORE SCATTERED COVERAGE ALONG THE IMMEDIATE COAST.
HIGH TEMPERATURES IN THE LOWER 90S WILL PREVAIL.

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC...WITH A
TROUGH OF LOW PRESSURE SETTING UP ACROSS THE SOUTHEASTERN UNITED
STATES. WITH THE AREA BETWEEN THESE TWO FEATURES...EXPECT A FAIRLY
MOIST FLOW REGIME...LEADING TO MAINLY AFTERNOON AND EVENING STORMS
EACH DAY. HAVE STAYED CLOSE TO THE MEX GUIDANCE FOR TEMPERATURES
THIS PERIOD.

&&

.AVIATION...
AFTERNOON AND EVENING CONVERGENCE AND INSTABILITY WILL LEAD TO
SCATTERED TO NUMEROUS THUNDERSTORMS TODAY. EXPECT THE PEAK OF
CONVECTION FROM AROUND 20Z TO 00Z. BRIEF GUSTY WINDS...ALONG WITH
THE POTENTIAL FOR HEAVY DOWNPOURS CAN BE EXPECTED WITH ANY
THUNDERSTORMS WHICH DO DEVELOP. CONVECTION WILL WIND DOWN DURING
THE EVENING...AND TRAIL OFF DURING THE OVERNIGHT...WITH STORMS
GETTING GOING AGAIN TUESDAY AFTERNOON.

&&

.MARINE...
SE WINDS THIS AFTN WILL BECOME SOUTH TNGT/TUESDAY...THEN S/SW FOR
MIDWEEK INTO THE WEEKEND. WIND SPEEDS OF 10-15 KNOTS WILL PREVAIL
WITH POSSIBLE NOCTURNAL SURGES OFFSHORE APPROACHING CAUTION
CRITERIA.

RIP CURRENTS: MODERATE INTO THIS EVENING...BECOMING LOW TUESDAY.

&&

.FIRE WEATHER...
HIGH PRESSURE WILL BE OVER THE WESTERN ATLANTIC...WITH A TROUGH
OF LOW PRESSURE JUST TO THE NORTH OF THE REGION WEDNESDAY...AND
HOLD THROUGH THE WEEKEND. AS A RESULT MOIST SOUTHERLY TO
SOUTHWESTERLY FLOW WILL PREVAIL THIS WEEK YIELDING RH VALUES ABOVE
CRITICAL LIMITS...IN ADDITION TO ROUNDS OF MAINLY AFTERNOON AND
EVENING SHOWERS AND STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  90  72  90 /  50  60  40  50
SSI  79  88  76  87 /  40  60  40  50
JAX  74  91  74  90 /  50  60  40  40
SGJ  76  91  75  88 /  30  60  40  40
GNV  72  90  72  90 /  50  60  40  40
OCF  73  90  72  90 /  50  60  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/STRUBLE/CHASE
Hazardous weather outlook, Aug 6, 3:56 AM EDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
356 AM EDT MON AUG 6 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-071000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
356 AM EDT MON AUG 6 2012

...MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES...

...SCATTERED TO NUMEROUS STORMS ACROSS THE AREA MAINLY THIS
AFTERNOON...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A MOIST SOUTHERLY FLOW OVER THE AREA WILL COMBINE WITH INSTABILITY
WHICH WILL RESULT IN SCATTERED TO NUMEROUS STORMS TODAY. SCATTERED
STORMS WILL BEGIN NEAR THE COAST DURING THE LATE MORNING AND BECOME
NUMEROUS OVER THE INLAND AREAS THIS AFTERNOON INTO THE EARLY
EVENING. THE STRONGER STORMS WILL BE CAPABLE OF FREQUENT CLOUD TO
GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAIN OF OVER
2 INCHES POSSIBLE.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES DUE TO THE
ONSHORE FLOW AND LINGERING SWELLS. REFER TO THE SURF ZONE FORECAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
NEXT WEEK. THE MAIN CONCERNS WILL BE GUSTY WINDS...FREQUENT
LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Aug 6, 3:50 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EDT MON AUG 6 2012

FLZ024-025-062035-
DUVAL-NASSAU-
350 PM EDT MON AUG 6 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN DUVAL
AND SOUTHWESTERN NASSAU COUNTIES FOR STRONG WINDS AND FREQUENT
LIGHTNING VALID UNTIL 435 PM EDT...

AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF JACKSONVILLE
HEIGHTS...OR 5 MILES WEST OF LAKESIDE...MOVING NORTH AT 20 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND MAXVILLE...JACKSONVILLE
HEIGHTS...NORMANDY...BALDWIN AND BRYCEVILLE THROUGH 435 PM EDT.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3019 8202 3020 8203 3043 8203 3046 8175
      3019 8174
TIME...MOT...LOC 1948Z 176DEG 16KT 3014 8186

SHASHY
Special weather statement, Aug 6, 4:05 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
405 PM EDT MON AUG 6 2012

GAZ164-062030-
CHARLTON-
405 PM EDT MON AUG 6 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
CHARLTON COUNTY FOR STRONG WINDS AND FREQUENT LIGHTNING VALID UNTIL
430 PM EDT...

AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTH OF RACE POND...OR 7 MILES
WEST OF FOLKSTON...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS AROUND RACE POND THROUGH 430 PM EDT. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3100 8223 3101 8203 3080 8202 3080 8222
TIME...MOT...LOC 2005Z 176DEG 9KT 3087 8212

SHASHY
Special weather statement, Aug 6, 4:10 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT MON AUG 6 2012

FLZ024-025-062035-
DUVAL-NASSAU-
410 PM EDT MON AUG 6 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN DUVAL
AND SOUTHWESTERN NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 435 PM EDT...

AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF JACKSONVILLE
HEIGHTS...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND MAXVILLE...JACKSONVILLE HEIGHTS...NORMANDY...
BALDWIN AND BRYCEVILLE THROUGH 435 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3019 8202 3020 8203 3043 8203 3046 8175
      3019 8174
TIME...MOT...LOC 1948Z 176DEG 16KT 3014 8186

SHASHY
Local storm report, Aug 6, 4:10 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT MON AUG 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     MIDDLEBURG              30.05N 81.90W
08/06/2012  E50 MPH          CLAY               FL   PUBLIC

            REPORT OF STRONG WINDS...AND HEAVY RAINFALL.

&&

LSTRUBLE
Special weather statement, Aug 6, 4:29 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
429 PM EDT MON AUG 6 2012

FLZ023>025-GAZ164-062115-
BAKER-CHARLTON-DUVAL-NASSAU-
429 PM EDT MON AUG 6 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BAKER...SOUTHERN CHARLTON...WESTERN DUVAL AND SOUTHWESTERN NASSAU
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM
EDT...

AT 429 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF BRYCEVILLE...OR 16 MILES
SOUTHWEST OF CALLAHAN...MOVING NORTH AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND MACCLENNY... BRYCEVILLE...
BALDWIN AND ST. GEORGE THROUGH 515 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3064 8217 3067 8189 3030 8187 3021 8201
      3017 8215
TIME...MOT...LOC 2029Z 173DEG 13KT 3038 8198

SHASHY
Special weather statement, Aug 6, 4:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
455 PM EDT MON AUG 6 2012

FLZ024-GAZ164-165-062145-
CHARLTON-INLAND CAMDEN-NASSAU-
455 PM EDT MON AUG 6 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
CHARLTON...EXTREME WESTERN CAMDEN AND NORTHWESTERN NASSAU COUNTIES
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM EDT...

AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF HILLIARD...MOVING NORTH
AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
HILLIARD...FOLKSTON AND HOMELAND THROUGH 545 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3096 8217 3099 8190 3054 8187 3052 8208
TIME...MOT...LOC 2055Z 177DEG 19KT 3064 8198

STRUBLE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 2:49 PM EDTSpecial Weather StatementJAXMarion41 min
Aug 6, 3:27 PM EDTSpecial Weather StatementJAXClay48 min
Aug 6, 3:50 PM EDTSpecial Weather StatementJAXDuval45 min
Aug 6, 4:10 PM EDTSpecial Weather StatementJAXDuval25 min
Aug 6, 4:29 PM EDTSpecial Weather StatementJAXBaker46 min
Aug 6, 4:05 PM EDTSpecial Weather StatementJAXCharlton25 min
Aug 6, 4:48 PM EDTAreal Flood AdvisoryJAXCharlton87 min
Aug 6, 5:17 PM EDTSpecial Weather StatementJAXWare43 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.